Male Nipple Soreness- Ask The Expert
Male nipple soreness with the use of testosterone replacement therapy
I have symptoms of low testosterone and i have used injectables previously with great success.
My doctor put me on Androforte 5% cream as I was tired of injecting my self every three weeks or so.
However, with the cream, at a dose of 1 ml (and now I’m down to 0.5 ml a day on the testicle), I get very sensitive nipples, especially in one side.
Could this be gynecomastia? Not sure why I never had this problem with the injectable version.
Please let me know if there is anything I can do because apart from this side effect, it works just fine and I have no need for injections anymore.
Please let me know ASAP.
Nipple soreness is occasionally reported with topical testosterone cream and gel use and generally reduces with time.
Application scrotally can result in a small rise in estrogen levels via conversion of an enzyme present in scrotal skin called aromatase. I wrote a blog addressing the issue of testosterone conversion to estrogen Does Testosterone Convert to Estrogen?
It is estimated that 1 in 250 men will get conversion to moderate levels of estrogen. This can be managed by either a testosterone dose reduction or a once weekly 0.5mg dose (half a tablet) of the aromatase inhibitor anastrazole (tradename Arimidex). There is absolutely no need to take an aromatase inhibitor when commencing treatment. If concerned about testosterone conversion, I advise to have your estrogen levels (E2) checked, together with hematocrit, PSA and the prostate gland examination by your doctor.
For more information on testosterone in men , see: http://www.hormonesolutions.com/male/testosterone/what-is-testosterone.php
Hormone Solutions’s recommended reading: Testosterone for Men
Take the online Aging Male Symptoms (AMS) quiz here.